Advertisement

Initial Boundary-Value Problems for Soliton Equations

  • A. S. Fokas
Part of the Springer Series in Nonlinear Dynamics book series (SSNONLINEAR)

Abstract

A method is presented for linearizing initial-boundary value problems for integrable nonlinear evolution equations with the spatial variable on an half-infinite line. This method yields the solution of a nonlinear equation in terms of the solution of two linear integral equations, whose analysis for large t, shows how the boundary conditions can generate solitons.

Keywords

Jump Condition Soliton Equation Linear Integral Equation Nonlinear Integrodifferential Equation Stationary Phase Analysis 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    C.K. Chu and R.L. Chou, Advances in Applied Mechanics, 27 283–302 (1990).MathSciNetCrossRefGoogle Scholar
  2. D.J. Kaup and P. Wycoff, Stud. Appl. Math. 81 7–20 (1989).MathSciNetMATHGoogle Scholar
  3. [2]
    A.S. Fokas, Physics D 35, 167–185 (1989).MathSciNetADSMATHCrossRefGoogle Scholar
  4. [3]
    M.J. Ablowitz and H. Segur, J. Math. Phys. 16 1054 (1975).ADSMATHCrossRefGoogle Scholar
  5. [4]
    E.K. Sklyanin, Funk. Analiz. (Func. Anal. Appl.) 21 (2), 86–7 (1987).MathSciNetGoogle Scholar
  6. [5]
    R.F. Bikbaev and A.R. Its, Matem. Zametki (Math. Notes) 45 (3) 3–10 (1989).MathSciNetGoogle Scholar
  7. V.O. Tarasov, Inverse Problems 7 435–449 (1991).MathSciNetADSMATHCrossRefGoogle Scholar
  8. [6]
    A.S. Fokas and M.J. Ablowitz, Stud. in Appl. Math. 80, 253–272 (1989).MathSciNetMATHGoogle Scholar
  9. [7]
    V.E. Zakharov and P.B. Shabat, Sov. Phys. JETP 34, 62 (1972).MathSciNetADSGoogle Scholar
  10. [8]
    P.D. Lax, Comm. Pure Appl. Math., 21 467 (1968).MathSciNetMATHCrossRefGoogle Scholar
  11. [9]
    X. Zhou, SIAM J. Math. Anal., 20 966–986 (1989).MathSciNetMATHCrossRefGoogle Scholar
  12. [10]
    S. Brenner, A.S. Fokas, A.R. Its, and L.Y. Sung, Analytical, Asymptotic, and Numerical Study of the NLS Equation on the Half-Infinite Line, (in preparation).Google Scholar
  13. [11]
    P. Deift and X. Zhou, to appear in Annals of Math. (1991).Google Scholar
  14. [12]
    I.M. Gel’fand and B.M. Levitan, Amer. Math. Soc. Transl. Ser. 2, 1 253 (1955).MathSciNetMATHGoogle Scholar
  15. [13]
    A.S. Fokas and P.M. Santini, Phys. Rev. Lett. 63 1329 (1989).MathSciNetADSCrossRefGoogle Scholar
  16. A.S. Fokas and P.M. Santini, Physica D 44 99 (1990).MathSciNetADSCrossRefGoogle Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 1993

Authors and Affiliations

  • A. S. Fokas
    • 1
  1. 1.Department of Mathematics and Computer Science and Institute of Nonlinear StudiesClarkson UniversityPotsdamUSA

Personalised recommendations